MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21393
Medical Device Problem Codes Dent in Material (2526); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Prior to patient contact.The gutter section was damaged when the pig section was stretched using a straightener.Another device of same rpn was used.Prior to patient contact and no health hazard.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 10 dec 2025.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution, all zebd-7-4 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zebd-7-4 device of lot number: c2313080 did not reveal any discrepancies that could have contributed to this complaint issue.The investigation concludes the complaint device was manufactured to specification.Review historical data: a review of the manufacturing records for the zebd-7-4 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c2313080.Instructions for use and label: the notes section of the instructions for use (ifu0045), which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.(ifu0045).It should be noted that in the japanese packaging insert (c-es0202m18) states: "remove this product from the package and inspect with particular attention to bends, kinks and breaks".Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the stent becoming kinked during the straightening process as the pigtail curl was being unfolded and straightened with the pigtail straightener resulting in subsequent kinks forming.Information in the patient/event notes confirmed that the "gutter section" mentioned in the description of event was a reference to the exact location on the pigtail curl where the kink occurred which would align with the damage occurring during the straightening process.Confirmation of complaint: complaint is confirmed based on customer/rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the stent was damaged.Confirmed quantity of 1 device, confirmed prior to use.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the stent becoming kinked during the straightening process as the pigtail curl was being unfolded and straightened with the pigtail straightener resulting in subsequent kinks forming.Information in the patient/event notes confirmed that the "gutter section" mentioned in the description of event was a reference to the exact location on the pigtail curl where the kink occurred which would align with the damage occurring during the straightening process.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23401789
Report Number3001845648-2025-00547
Device Sequence Number15939050
Product Code FGE
UDI-Device Identifier00827002213937
UDI-Public(01)00827002213937(17)280623(10)C2313080
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21393
Device Catalogue NumberZEBD-7-4
Device Lot NumberC2313080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/03/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown